Alert archive / Montana / Heavy Snow Warnings in 2007
Heavy Snow Warning 9, NWS Missoula, MT
NWS Missoula, MT issued this heavy snow warning at Apr 17, 2007, 1:48 PM PDT for Idaho County, Lemhi County, Idaho; 8 counties in Montana. It took effect at Apr 17, 2007, 5:00 PM PDT. It was in force for 28 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2007, 1:48 PM PDT (20:48 UTC)
- In effect from
- Apr 17, 2007, 5:00 PM PDT
- Expired
- Apr 18, 2007, 8:52 PM PDT
- In force
- 28 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 62 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 6:15 AM PDT | HEAVY SNOW 8 | Anaconda, MT | SPOTTER REPORTED THAT POWER WAS OUT IN TOWN FROM 5-7 AM. |
| Apr 18, 6:20 AM PDT | HEAVY SNOW 2 | Sula, MT | TWO INCHES OF HEAVY...WET SNOW REPORTED AT 5000 FEET NEAR SULA. |
| Apr 18, 7:10 AM PDT | HEAVY SNOW 4 | 2 S Conner, MT | ESTIMATE TAKEN AT AN ELEVATION OF 4500 FEET. |
| Apr 18, 7:10 AM PDT | HEAVY SNOW 4.5 | Georgetown, MT | MEASUREMENT TAKEN AT AN ELEVATION OF 6450 FEET. |
| Apr 18, 9:30 AM PDT | HEAVY SNOW 3 | Deer Lodge, MT | |
| Apr 18, 9:30 AM PDT | HEAVY SNOW 6 | Georgetown, MT | EMERGENCY MANAGER REPORTED WIDESPREAD POWER OUTAGES THROUGHOUT GEORGETOWN...ANNACONDA AND PHILIPSBURG. |
| Apr 18, 10:00 AM PDT | HEAVY SNOW 4 | Leadore, ID | |
| Apr 18, 10:30 AM PDT | HEAVY SNOW 0 | Philipsburg, MT | NORTHWEST ENERGY REPORTED WIDESPREAD POWER OUTAGES IN PHILIPSBURG...GEORGETOWN...ANACONDA AND DEER LODGE DUE TO HEAVY LOADING OF SNOW ON POWER LINES. REPORTS OF DOWNED POWER POLES AND LINES HAVE BEEN RECIEVED FROM DEER LODGE. 2000 CUSTOMERS HAVE REPORTEDLY BEE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 172048 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 248 PM MDT TUE APR 17 2007 .A DEVELOPING SPRING STORM SYSTEM WILL IMPACT MUCH OF THE NORTHERN ROCKIES TONIGHT AND WEDNESDAY. A SURFACE TROUGH AND ASSOCIATED COLD FRONT WILL DEEPEN DURING THE DAY AS IT PASSES THROUGH THE REGION. GOOD UPPER LEVEL SUPPORT...COLDER AIR ALOFT AND THE LOCATION OF THIS SYSTEM IN SOUTHERN IDAHO ARE COMBINING TO CREATE A SIGNIFICANT SNOW EVENT FOR IDAHO IN THE SOUTHERN CLEARWATERS AND LEMHI COUNTY AND IN WESTERN MONTANA FROM THE SOUTHWEST PORTION OF THE STATE NORTH THROUGH GLACIER NATIONAL PARK. IDZ006-180400- /O.CAN.KMSO.SN.Y.0021.000000T0000Z-070418T0000Z/ /O.UPG.KMSO.WS.A.0009.070418T0000Z-070419T0000Z/ /O.NEW.KMSO.HS.W.0009.070418T0000Z-070419T0000Z/ SOUTHERN CLEARWATER MOUNTAINS- 148 PM PDT TUE APR 17 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT WEDNESDAY... ...SNOW ADVISORY IS CANCELLED... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE SOUTHERN CLEARWATER MOUNTAINS. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY WEDNESDAY AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ007-043-180400- /O.UPG.KMSO.WS.A.0009.070418T0000Z-070419T0000Z/ /O.NEW.KMSO.HS.W.0009.070418T0900Z-070419T0000Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 248 PM MDT TUE APR 17 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCAL AMOUNTS UP TO 16 INCHES WILL OCCUR IN THE BUTTE BLACKFOOT AND POTOMAC SEELEY LAKE REGIONS. INCREASED AFTERNOON WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE PASSES. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY WEDNESDAY AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ006-180400- /O.UPG.KMSO.WS.A.0009.070418T0000Z-070419T0000Z/ /O.NEW.KMSO.HS.W.0009.070418T0000Z-070419T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 248 PM MDT TUE APR 17 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE BITTERROOT AND SAPPHIRE MOUNTAINS. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY WEDNESDAY AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ009-010-180400- /O.UPG.KMSO.WS.A.0009.070418T0000Z-070419T0000Z/ /O.NEW.KMSO.HS.W.0009.070418T0300Z-070418T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 248 PM MDT TUE APR 17 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT WEDNESDAY ABOVE 6000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 4 TO 9 INCHES WILL OCCUR IN THE MOUNTAINS OF LEMHI COUNTY ABOVE 6000 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ002-180400- /O.UPG.KMSO.WS.A.0009.070418T0000Z-070419T0000Z/ /O.NEW.KMSO.HS.W.0009.070418T0900Z-070419T0600Z/ WEST GLACIER REGION- 248 PM MDT TUE APR 17 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE WEST GLACIER REGION. THE HIGHER VALLEYS WILL RECEIVE UP TO 6 INCHES BY WEDNESDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ DEROSA/MEAD/WHITMORE
5 follow-up statements
000 WWUS45 KMSO 180344 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 944 PM MDT TUE APR 17 2007 .A DEVELOPING SPRING STORM SYSTEM WILL IMPACT MUCH OF THE NORTHERN ROCKIES TONIGHT AND WEDNESDAY. A SURFACE TROUGH AND ASSOCIATED COLD FRONT WILL DEEPEN DURING THE DAY AS IT PASSES THROUGH THE REGION. GOOD UPPER LEVEL SUPPORT...COLDER AIR ALOFT AND THE LOCATION OF THIS SYSTEM IN SOUTHERN IDAHO WILL COMBINE TO CREATE A SIGNIFICANT SNOW EVENT FOR IDAHO IN THE SOUTHERN CLEARWATERS AND LEMHI COUNTY AND IN WESTERN MONTANA FROM THE SOUTHWEST PORTION OF THE STATE NORTH THROUGH GLACIER NATIONAL PARK. IDZ006-MTZ006-181000- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 944 PM MDT TUE APR 17 2007 /844 PM PDT TUE APR 17 2007/ ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ WEDNESDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ WEDNESDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE BITTERROOT AND SAPPHIRE MOUNTAINS. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY WEDNESDAY AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ007-043-181000- /O.CON.KMSO.HS.W.0009.070418T0900Z-070419T0000Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 944 PM MDT TUE APR 17 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCAL AMOUNTS UP TO 16 INCHES WILL OCCUR IN THE BUTTE BLACKFOOT AND POTOMAC SEELEY LAKE REGIONS. INCREASED AFTERNOON WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE PASSES. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY WEDNESDAY AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ002-181000- /O.CON.KMSO.HS.W.0009.070418T0900Z-070419T0600Z/ WEST GLACIER REGION- 944 PM MDT TUE APR 17 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. SNOW ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE WEST GLACIER REGION. THE HIGHER VALLEYS WILL RECEIVE UP TO 6 INCHES BY WEDNESDAY EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ009-010-181000- /O.CON.KMSO.HS.W.0009.000000T0000Z-070418T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 944 PM MDT TUE APR 17 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY ABOVE 6000 FEET... A HEAVY SNOW WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. SNOW ACCUMULATIONS OF 4 TO 9 INCHES WILL OCCUR IN THE MOUNTAINS OF LEMHI COUNTY ABOVE 6000 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS45 KMSO 180942 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 342 AM MDT WED APR 18 2007 .A SPRING STORM SYSTEM WILL CONTINUE TO IMPACT MUCH OF THE NORTHERN ROCKIES TODAY. GOOD UPPER LEVEL SUPPORT...COLDER AIR ALOFT AND THE LOCATION OF THE SYSTEM...IN SOUTHERN IDAHO...WILL COMBINE TO CREATE A SIGNIFICANT SNOW EVENT FOR IDAHO IN THE SOUTHERN CLEARWATERS AND LEMHI COUNTY AND IN WESTERN MONTANA FROM THE SOUTHWEST PORTION OF THE STATE NORTH THROUGH GLACIER NATIONAL PARK. IDZ009-010-181800- /O.EXT.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 342 AM MDT WED APR 18 2007 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 4500 FEET... THE HEAVY SNOW WARNING ABOVE 4500 FEET IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 9 INCHES WILL OCCUR IN THE MOUNTAINS OF LEMHI COUNTY ABOVE 4500 FEET BY THIS EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ006-MTZ006-181800- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 342 AM MDT WED APR 18 2007 /242 AM PDT WED APR 18 2007/ ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE BITTERROOT AND SAPPHIRE MOUNTAINS. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES WILL OCCUR IN THE SOUTHERN CLEARWATER MOUNTAINS. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY THIS AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ007-043-181800- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 342 AM MDT WED APR 18 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE BUTTE BLACKFOOT AND POTOMAC SEELEY LAKE REGIONS. INCREASED AFTERNOON WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE PASSES. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY THIS AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ002-181800- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0600Z/ WEST GLACIER REGION- 342 AM MDT WED APR 18 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE WEST GLACIER REGION. THE HIGHER VALLEYS WILL RECEIVE UP TO 6 INCHES BY THIS EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS45 KMSO 181740 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1140 AM MDT WED APR 18 2007 IDZ006-MTZ006-190000- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 1140 AM MDT WED APR 18 2007 /1040 AM PDT WED APR 18 2007/ ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE BITTERROOT AND SAPPHIRE MOUNTAINS. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES WILL OCCUR IN THE SOUTHERN CLEARWATER MOUNTAINS. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY THIS AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ007-043-190000- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1140 AM MDT WED APR 18 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE BUTTE BLACKFOOT AND POTOMAC SEELEY LAKE REGIONS. INCREASED AFTERNOON WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE PASSES. THE HIGHER VALLEYS WILL RECEIVE 3 TO 6 INCHES BY THIS AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ002-190145- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0600Z/ WEST GLACIER REGION- 1140 AM MDT WED APR 18 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE WEST GLACIER REGION. THE HIGHER VALLEYS WILL RECEIVE UP TO 6 INCHES BY THIS EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ IDZ009-010-190000- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 1140 AM MDT WED APR 18 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 4500 FEET... A HEAVY SNOW WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 9 INCHES WILL OCCUR IN THE MOUNTAINS OF LEMHI COUNTY ABOVE 4500 FEET BY THIS EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS45 KMSO 182335 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 535 PM MDT WED APR 18 2007 IDZ006-MTZ006-043-190600- /O.CAN.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ /O.NEW.KMSO.SN.Y.0022.070419T0000Z-070419T0600Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 535 PM MDT WED APR 18 2007 /435 PM PDT WED APR 18 2007/ ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY MIDNIGHT TONIGHT AS A WINTER WEATHER SYSTEM CONTINUES TO SLOWLY MOVE EAST ACROSS THE AREA. THIS SNOW ADVISORY REPLACES THE HEAVY SNOW WARNING THAT WAS PREVIOUSLY IN EFFECT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ009-010-190600- /O.CAN.KMSO.HS.W.0009.000000T0000Z-070419T0000Z/ /O.NEW.KMSO.SN.Y.0022.070419T0000Z-070419T0600Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 535 PM MDT WED APR 18 2007 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY MIDNIGHT TONIGHT AT ELEVATIONS ABOVE 4500 FEET AS A WINTER WEATHER SYSTEM CONTINUES TO SLOWLY MOVE EAST ACROSS THE AREA. THIS SNOW ADVISORY REPLACES THE HEAVY SNOW WARNING THAT WAS PREVIOUSLY IN EFFECT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ007-190600- /O.EXT.KMSO.HS.W.0009.000000T0000Z-070419T0600Z/ BUTTE/BLACKFOOT REGION- 535 PM MDT WED APR 18 2007 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCAL AMOUNTS UP TO 20 INCHES WILL OCCUR IN THE HIGHER ELEVATIONS OF THE BUTTE BLACKFOOT REGION BY MIDNIGHT TONIGHT. VALLEY LOCATIONS LIKE ANACONDA...BUTTE...AND DEER LODGE WILL SEE AN ADDITIONAL 2 TO 4 INCHES OF SNOW BY MIDNIGHT. THE SNOW WILL BEGIN TO TAPER OFF AROUND MIDNIGHT TONIGHT AS THE SYSTEM BEGINS TO MOVE OUT OF THE AREA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MTZ002-190600- /O.CON.KMSO.HS.W.0009.000000T0000Z-070419T0600Z/ WEST GLACIER REGION- 535 PM MDT WED APR 18 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES WILL OCCUR IN THE WEST GLACIER REGION BY MIDNIGHT TONIGHT. THE HIGHER VALLEYS CAN EXPECT TO RECEIVE 2 TO 5 INCHES BY MIDNIGHT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS45 KMSO 190352 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 952 PM MDT WED APR 18 2007 MTZ002-007-190500- /O.CAN.KMSO.HS.W.0009.000000T0000Z-070419T0600Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- 952 PM MDT WED APR 18 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY SNOW WARNING. THE WINTER STORM SYSTEM RESPONSIBLE FOR THE HEAVY SNOWFALL HAS WEAKENED AND PRECIPITATION RATES HAVE DIMINISHED. THEREFORE...THE HEAVY SNOW WARNING HAS BEEN CANCELLED. $$ IDZ006-009-010-MTZ006-043-190500- /O.CAN.KMSO.SN.Y.0022.000000T0000Z-070419T0600Z/ SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 952 PM MDT WED APR 18 2007 /852 PM PDT WED APR 18 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. THE WINTER STORM SYSTEM RESPONSIBLE FOR THE MODERATE SNOWFALL HAS WEAKENED AND PRECIPITATION RATES HAVE DIMINISHED. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this heavy snow warning went out at Apr 17, 1:43 PM PDT, 5 minutes earlier.
Area forecast discussion, Apr 17, 1:43 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
243 PM MDT TUE APR 17 2007
.DISCUSSION...A POTENT WEATHER SYSTEM WILL MOVE THROUGH THE
NORTHERN ROCKIES OVER THE NEXT 36 HOURS. AN UPPER LEVEL WAVE AHEAD
OF THE MAIN SYSTEM WILL KEEP SHOWERS OVER THE REGION THIS EVENING.
THEN THE MAIN TROUGH WILL SLOWLY MOVE INTO THE NORTHERN ROCKIES
OVERNIGHT. THIS SYSTEM IS A SLOW MOVER AND HAS A FORECASTED TRACK
THAT IS INDICATIVE OF A GOOD SNOW PRODUCER FOR SOUTHWEST MONTANA AND
AREAS ALONG THE DIVIDE. THE WATCH THAT WAS PREVIOUSLY ISSUED HAS
BEEN UPGRADED TO HEAVY SNOW WARNINGS TONIGHT THROUGH WEDNESDAY EVENING.
PLEASE SEE GTFWSWMSO FOR DETAILS.
THE DYNAMICS ASSOCIATED WITH THIS SYSTEM WILL MAKE FOR A TOUGH
FORECAST FOR THE CENTRAL AND SOUTHERN VALLEYS OF WESTERN MONTANA...ESPECIALLY
MISSOULA AND BITTERROOT VALLEYS. THEY ARE IN A GOOD WRAP AROUND
POSITION...HOWEVER NOT SURE THERE WILL BE ACCUMULATING SNOW ON THE
LOWEST VALLEY FLOORS. COULD SEE UP TO AN INCH ON THE GRASSY
SURFACES...BUT BELIEVE THE ROADS WILL REMAIN WET...EXCEPT UNDER
HEAVIER BANDS. THE FOOTHILLS OF THE MISSOULA AND BITTERROOT VALLEYS
COULD SEE UP TO 3 INCHES THROUGH WEDNESDAY.
THE BEST DYNAMICS WITH THE MAIN LOW WILL PUSH OFF TO THE SOUTHEAST
WEDNESDAY EVENING SO MOST HEADLINES ARE ANTICIPATED TO END THEN.
HOWEVER...LOW LEVEL UPSLOPE FLOW AND DIFLUENT FLOW ALOFT OVER THE
PARK IS EXPECTED TO KEEP ACCUMULATING SNOW GOING AT LEAST UNTIL
MIDNIGHT.
TEMPERATURES THROUGH THE PERIOD WILL BE TRICKY AS AREAS UNDER MOST
PERSISTENT PRECIPITATION WILL HAVE A TOUGH TIME WARMING MORE THAN
A FEW DEGREES. THEREFORE...THERE WILL BE A GOOD NORTH TO SOUTH
SPLIT IN TEMPERATURES ACROSS WESTERN MONTANA...WITH WARMER
TEMPERATURES IN THE NORTH AND COLDER TEMPERATURES SOUTH.
BY THURSDAY A BROAD UPPER LEVEL TROUGH WILL ENCOMPASS MUCH OF THE
WESTERN UNITED STATES. THE LOW PRESSURE SYSTEM WHICH BROUGHT WINTER
WEATHER TO MUCH OF WESTERN MONTANA AND CENTRAL IDAHO WEDNESDAY WILL
BE SITUATED OVER EASTERN MONTANA. SCATTERED SHOWERS WILL REMAIN
POSSIBLE OVER WESTERN MONTANA THROUGHOUT THE DAY ON THURSDAY AS
COOL...NORTHERLY FLOW WRAPS MOISTURE AROUND THE EXITING WEATHER
SYSTEM. YET ANOTHER UPPER LEVEL LOW WITHIN BROAD TROUGHING WILL
MOVE ON SHORE OVER NORTHERN CALIFORNIA FRIDAY. FORECAST MODELS
CONTINUE TO TAKE THE BULK OF THIS SYSTEM SOUTH THROUGH THE GREAT
BASIN LEAVING THE NORTHERN ROCKIES UNDER WEAKER AND SOMEWHAT DRIER
TROUGHING. UNDER THIS PATTERN WIDELY SCATTERED CONVECTIVE SHOWERS
CANNOT BE RULED OUT DURING THE AFTERNOON.
THE FORECAST THROUGH THIS WEEKEND IS FOR NEAR TO SLIGHTLY BELOW
NORMAL TEMPERATURES AS WE REMAIN UNDER AN ACTIVE SPRING TIME WEATHER
PATTERN. FORECAST MODELS CONTINUE TO SUGGEST THE NEXT WEATHER SYSTEM
WILL IMPACT THE NORTHERN ROCKIES WITH RAIN AND HIGH MOUNTAIN SNOW
BEGINNING SATURDAY AND CONTINUE THROUGH MONDAY.
&&
.AVIATION...SHOWERS THIS EVENING WILL GIVE WAY TO MORE WIDESPREAD
STRATIFORM PRECIPITATION WITH LOWERING CEILINGS THROUGH WEDNESDAY.
MAINLY THE CENTRAL AND SOUTHERN TERMINALS AND ROUTES WILL BE
AFFECTED. PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING FROM 3 AM TO 6 PM MDT WEDNESDAY FOR
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION.
HEAVY SNOW WARNING FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY
FOR BITTERROOT/SAPPHIRE MOUNTAINS.
HEAVY SNOW WARNING FROM 3 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
NIGHT FOR WEST GLACIER REGION.
ID...HEAVY SNOW WARNING FROM 5 PM THIS AFTERNOON TO 5 PM PDT
WEDNESDAY FOR SOUTHERN CLEARWATER MOUNTAINS.
HEAVY SNOW WARNING FROM 9 PM THIS EVENING TO 6 AM MDT WEDNESDAY
ABOVE 6000 FEET FOR EASTERN LEMHI COUNTY-WESTERN LEMHI
COUNTY.
&&
SHORT TERM...MEAD
LONG TERM....DICKERSON
AVIATION...MEADThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:24 AM PDT | Snow Advisory | MSO | Idaho | 11 hr |
| Apr 17, 2:24 AM PDT | Winter Storm Watch | MSO | Idaho, Lemhi | 11 hr |
Nearby
Heavy Snow Warnings in Montana, 2007Heavy Snow Warnings in Idaho, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.